The robustness of the permeability of constructal tree-shaped fissures


Journal Article

© 2015 Elsevier Ltd. Here we develop analytically the formulas for effective permeability in several configurations using the closed-form description of tree networks designed to provide flow access. The objective was to find the relation between the permeability and porosity of tree-shaped fissures. We found the effect of the fracture size on the permeability for fixed number of bifurcation and the results showed that the permeability of the fracture network increased rapidly with the size of the fracture. Next, we found a relation between the Reservoir Quality Index (RQI) and the porosity of the fracture. The results in this paper have been validated by comparison with experimental and numerical results. We show that the permeability formulas do not vary much from one tree design to the next, suggesting that similar formulas may apply to naturally fissured porous media with unknown precise details, which occur in natural reservoirs.

Full Text

Duke Authors

Cited Authors

  • Alalaimi, M; Lorente, S; Wechsatol, W; Bejan, A

Published Date

  • July 6, 2015

Published In

Volume / Issue

  • 90 /

Start / End Page

  • 259 - 265

International Standard Serial Number (ISSN)

  • 0017-9310

Digital Object Identifier (DOI)

  • 10.1016/j.ijheatmasstransfer.2015.06.042

Citation Source

  • Scopus